diabetic hypoglycemia

How to prevent diabetic hypoglycemia

In diabetes, low blood sugar typically occurs as a result of an insulin overdose. Diabetics work closely with their physician in order to learn to calculate the correct dosage of insulin, taking into account their activity level, diet, and other medications they are taking to control blood sugar. When any of these factors change, the amount of insulin used should also be changed to compensate. When the amount of insulin is excessive, diabetic hypoglycemia results.

Control Blood Sugar Through Diet

A diabetic that uses a special low-carb diet to control her blood sugar should ensure that the diet is compatible with the other medications being taken, and the amount of insulin prescribed by the doctor. Some foods, including cinnamon, and sweeteners, such as stevia, been shown to help diabetics Lower Blood Sugar Naturally. Including these items in a low-carb Diabetic Diet should accompany careful monitoring of blood sugar levels. As blood glucose levels drop, insulin dosages should also go down, in order to avoid an incorrect dosage of insulin.

Incorrect Insulin Dosage Leads to Hypoglycemia

Many types of medication can be used to manage blood sugar levels. Insulin, however, is a hormone that is naturally produced by the human body. Insulin’s purpose is to facilitate the entrance of glucose into the body’s cells, providing energy, as well as to remove excess glucose from the bloodstream to be stored for future energy needs. A diabetic’s insulin is produced or refined in a laboratory, and must be taken per a doctor’s instructions, in order to prevent an insulin overdose.

When a diabetic’s insulin dosage is incorrect, which may be due to dietary or other lifestyle changes, it can result in a hypoglycemic reaction. Diabetic hypoglycemia symptoms include excessive sweating, shakiness, nausea, dizziness, and even passing out. In the event of a hypoglycemic reaction, it is extremely important for a diabetic to act immediately to prevent a medical emergency.

Treatment of Diabetic Low Blood Sugar Levels

In the event that an insulin overdose occurs, a diabetic should consume a simple carbohydrate to bring her blood sugar levels back up. Glucose tablets, hard candies, or a glass of fruit juice will all work quickly to bring blood glucose readings back to a more normal level. Many diabetics carry an emergency source of glucose, in the event that a blood sugar emergency occurs away from home.

Diabetes is a complex disease, and can be managed with a combination of diet, exercise, and medicine. A doctor that is well-informed about lifestyle patterns can accurately prescribe a regimen that will help with blood sugar control, and help to prevent insulin overdose.